Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 30, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 31, 2007, 3:52 PM MST for Graham County, Arizona. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2007, 3:52 PM MST (22:52 UTC)
- Expired
- Jul 31, 2007, 5:45 PM MST
- In force
- 113 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Graham County, AZ
The radar
The Tucson radar (KEMX), 114 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 312253 FFWTWC AZC009-010045- /X.NEW.KTWC.FF.W.0030.070731T2252Z-070801T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 352 PM MST TUE JUL 31 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL GRAHAM COUNTY IN SOUTHEAST ARIZONA... * UNTIL 545 PM MST * AT 344 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM A THUNDERSTORM NEAR THE JUNCTION OF HIGHWAYS 191 AND 266...OR ABOUT 18 MILES SOUTH OF SAFFORD...MOVING WEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT GRAHAM...FORT GRANT AND SWIFT TRAIN JUNCTION. THESE AREAS ARE LIKELY TO RECEIVE UP TO 2 INCHES OF RAIN THROUGH 500 PM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3245 10952 3275 10952 3273 10998 3244 11001 $$ PYTLAK WEATHER.GOV/TUCSON
3 follow-up statements
000 WGUS75 KTWC 312318 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 416 PM MST TUE JUL 31 2007 AZC009-010045- /X.CON.KTWC.FF.W.0030.000000T0000Z-070801T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRAHAM AZ- 416 PM MST TUE JUL 31 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR SOUTH CENTRAL GRAHAM COUNTY... AT 409 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING. THIS CLUSTER WAS CENTERED NEAR THE JUNCTION OF HIGHWAYS 191 AND 266...OR ABOUT 16 MILES SOUTH OF SAFFORD...MOVING WEST AT 5 MPH. OTHER THUNDERSTORMS WERE DEVELOPING AHEAD OF IT OVER THE PINALENO MOUNTAINS. DOPPLER RADAR ESTIMATES THAT OVER 2 INCHES OF RAIN HAS FALLEN OVER RURAL PORTIONS OF SOUTH CENTRAL GRAHAM COUNTY...MAINLY ALONG HIGHWAY 191 OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT GRAHAM...FORT GRANT AND BONITA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3245 10952 3275 10952 3273 10998 3244 11001 $$ PYTLAK WEATHER.GOV/TUCSON
000 WGUS75 KTWC 010010 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 505 PM MST TUE JUL 31 2007 AZC009-010045- /X.CON.KTWC.FF.W.0030.000000T0000Z-070801T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRAHAM AZ- 505 PM MST TUE JUL 31 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR SOUTH CENTRAL GRAHAM COUNTY... AT 500 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING. THE HEAVIEST RAINFALL IS CURRENTLY FALLING JUST SOUTH OF FORT GRANT...MOVING WEST AT 5 MPH. RUNOFF FROM EARLIER HEAVY RAINFALL IN THE STOCKTON WASH BASIN WILL CAUSE FLOW ACROSS LOW WATER CROSSINGS ALONG ROUTE 191 AND 266 OVER THE NEXT HOUR. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT GRAHAM...FORT GRANT AND BONITA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SWIFT TRAIL JUNCTION...MOUNT GRAHAM...JUNCTION OF HIGHWAYS 191 AND 266 AND FORT GRANT LAT...LON 3246 10952 3275 10952 3272 11010 3246 11015 $$ WEATHER.GOV/TUCSON CS
000 WGUS75 KTWC 010043 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 540 PM MST TUE JUL 31 2007 AZC009-010050- /X.EXP.KTWC.FF.W.0030.000000T0000Z-070801T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRAHAM AZ- 540 PM MST TUE JUL 31 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MST FOR SOUTH CENTRAL GRAHAM COUNTY... THE HEAVY RAINFALL HAS ENDED OVER THE AREA...HOWEVER RUNOFF FROM EARLIER RAINFALL WILL KEEP WASHES FLOWING AND PONDING NEAR LOW WATER CROSSINGS. LAT...LON 3246 10952 3275 10952 3272 11010 3246 11015 $$ WEATHER.GOV/TUCSON CS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 1:35 PM MST, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 31, 1:35 PM MST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 135 PM MST TUE JUL 31 2007 .SYNOPSIS...COPIOUS MOISTURE AND WEAK DISTURBANCES ALOFT WILL KEEP THE REGION IN AN ACTIVE MONSOON PATTERN THROUGH THE WEEK. EARLY NEXT WEEK THE MEDIUM RANGE FORECAST MODELS INDICATE A DRYING TREND RESULTING IN A LOWER CHANCE FOR THUNDERSTORMS. && .DISCUSSION...THUNDERSTORM DEVELOPMENT HAS BEGUN TODAY SPARKED BY COPIOUS MOISTURE AND WEAK DISTURBANCES WHICH HAVE PROVIDED THE DYNAMICS NEEDED FOR THE EARLY START. HEAVY RAIN IS THE MAIN THREAT LEADING TO SMALL STREAM AND FLASH FLOODING...ALTHOUGH THERE IS AN OFF CHANCE OF A WET MICROBURST. SO FAR RAINFALL RATES ON THE MOUNTAINS HAVE BEEN UP TO 2 INCHES PER HOUR AND UP TO 1 INCH PER HOUR IN THE VALLEYS. THIS IS RIGHT IN LINE WITH HPC/S QPFERD. THE TWO WEAK CIRCULATIONS...ONE LOCATED SOUTH OF DOUGLAS MOVING NORTH AND THE OTHER JUST EAST OF HANNAGAN MEADOW WILL CONTINUE TO PROVIDE DIFFLUENCE ALOFT FOR GREATER UPWARD MOTION. THE DRY PUNCH ALOFT SOUTH OF DOUGLAS HAS BEGUN TO INITIATE CONVECTION AS IT MOVES INTO THE DIFFLUENCE ZONE. ON WATER VAPOR IMAGERY ONE CAN SEE THE LINE OF CONVECTION ALONG THIS ZONE. AS THESE FEATURES MOVE OVER SOUTHERN ARIZONA TONIGHT THEY SHOULD PROVIDE ENOUGH DYNAMICS FOR NOCTURNAL CONVECTION ALLOWING THUNDERSTORM DEVELOPMENT TO CONTINUE THROUGH THE NIGHT. FOR THE REMAINDER OF THE WEEK...MOISTURE REMAINS IN PLACE THROUGH THE WEEKEND AS SOUTHEAST FLOW ALOFT CONTINUES OVER ARIZONA. THE HIGH PRESSURE CENTER WILL BEGIN A JOURNEY EASTWARD ON SUNDAY AS A LOW PRESSURE SYSTEM ENTERS THE PACIFIC NORTHWEST. THE MEDIUM RANGE MODELS FORECAST THIS LOW TO BRING A DRIER SOUTHWEST FLOW TO ARIZONA LATE ON MONDAY REDUCING THE AVAILABLE MOISTURE FOR THUNDERSTORM DEVELOPMENT. ALTHOUGH THE STRENGTH OF THIS SYSTEM VARIES WITH THE MODELS THEY ALL AGREE THAT A TROUGH WILL MOVE INTO THE WESTERN U.S. && .AVIATION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS OVERNIGHT AS WELL. CEILINGS OF BKN050-070CB AGL ARE EXPECTED. OTHERWISE...EXPECT SKIES MAINLY SCT-BKN120 BKN-OVC250. HEAVY DOWNPOURS MAY AFFECT TAF SITES. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && EVANS WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 31, 9:25 AM MST, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE TUCSON AZ 925 AM MST TUE JUL 31 2007 AZZ019-029>035-010700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 925 AM MST TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SOUTHEAST ARIZONA IS EXPECTED TO REMAIN IN A RATHER ACTIVE MONSOON PATTERN TODAY AND TONIGHT WITH SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. GIVEN THE EXCESSIVE RAINFALL ACROSS MUCH OF THE AREA THE PAST SEVERAL DAYS IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO CAUSE MORE FLASH FLOODING AND SMALL STREAM FLOODING. IN ADDITION TO POSSIBLE FLOODING...SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CONTINUATION OF THE FAVORABLE MONSOON PATTERN IS EXPECTED INTO THIS WEEKEND AS EASTERLY FLOW AROUND THE UPPER LEVEL HIGH TO OUR NORTH CONTINUES. AS A RESULT...THE RISK FOR STRONG THUNDERSTORMS WITH HEAVY RAIN AND FLASH FLOODING WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 31, 2:47 PM MST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
247 PM MST TUE JUL 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM FLASH FLOOD 2 NNE TUCSON 32.26N 110.93W
07/31/2007 PIMA AZ TRAINED SPOTTER
STREET FLOODING AT 1ST AND GLENN AVENUES
&&
PYTLAKLocal storm report, Jul 31, 2:53 PM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
253 PM MST TUE JUL 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST DAVIS-MONTHAN AIR FORCE 32.18N 110.87W
07/31/2007 E58 MPH PIMA AZ TRAINED SPOTTER
&&
EVANSLocal storm report, Jul 31, 2:56 PM MST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
256 PM MST TUE JUL 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD HICKIWAN 32.36N 112.49W
07/31/2007 PIMA AZ COUNTY OFFICIAL
3 FT RISE ON HICKIWAN WASH IN ONE HOUR.
&&
PYTLAKLocal storm report, Jul 31, 3:10 PM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
310 PM MST TUE JUL 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FLASH FLOOD TUCSON 32.24N 110.94W
07/31/2007 PIMA AZ BROADCAST MEDIA
NUMEROUS STREETS FLOODED IN DOWNTOWN TUCSON
&&
PYTLAKLocal storm report, Jul 31, 3:37 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
337 PM MST TUE JUL 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD SABINO CANYON 32.34N 110.81W
07/31/2007 PIMA AZ PARK/FOREST SRVC
3.5 FT RISE ON SABINO CREEK IN ONE HOUR
&&
PYTLAKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:37 PM MST | Dust Storm Warning | TWC | 2 hr | |
| Jul 30, 7:58 PM MST | Areal Flood Advisory | TWC | Pima | 92 min |
| Jul 30, 8:10 PM MST | Flash Flood Warning | TWC | Pima | 95 min |
| Jul 30, 9:48 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 117 min |
| Jul 31, 11:28 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 31, 1:02 PM MST | Areal Flood Advisory | TWC | Pinal | 118 min |
| Jul 31, 1:08 PM MST | Areal Flood Advisory | TWC | Pima | 97 min |
| Jul 31, 1:47 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
| Jul 31, 2:14 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Jul 31, 2:19 PM MST | Flash Flood Warning | TWC | Pima | 116 min |
| Jul 31, 2:33 PM MST | Areal Flood Warning | TWC | Pima | 8 hr |
| Jul 31, 3:16 PM MST | Areal Flood Advisory | TWC | Pinal | 89 min |
| Jul 31, 3:29 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 31, 3:43 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 92 min |
| Jul 31, 4:02 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.